MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX SANTA ROSA AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted an afx2 bifurcated stent graft an afx vela suprarenal aortic extension and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately 21 months post the initial procedure, a secondary procedure was performed.The physician stated that there is no known endoleak or device issue.The physician wants to perform an elective procedure on the patient to implant an ovation extension in one of the limbs due to placement not being high enough.The initial implant showed good results and there is no alleged device malfunction.Approximately seven and a half (7.5) years post initial procedure, the physician elected to explant the stent grafts for an unknown reason.The explanted stent graft has not been returned to endologix.The patient condition after the explant was not reported.This event was previously reported under mdr # 3011063223-2024-00053.Additional information: it was determined that there was a type 1b endoleak of the right common iliac artery that was not previously reported and the endoleak was resolved by implant of an ovation ix iliac extension on (b)(6) 2018.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1b endoleak of the right common iliac limb with additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event was anatomy related.A type ii endoleak creating retrograde fill into the right internal iliac artery which likely contributed to the reported type ib endoleak of the right common iliac limb.The initial procedure is off-label due to the use of adjunctive devices (ovation limb in right common iliac artery) not compatible with afx system per the ifu and the right common iliac diameter was 28.5mm (should be 10-23 mm).It is unclear if this contributed to the reported event.No procedure related harms for this complaint were identified.The final patient status was reported as discharged to home in stable condition on postoperative day one.No additional investigation of this reported adverse event/incident is planned.Endologix will continue to monitor this and similar adverse device iteration is afx2.Correction g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19489274
Report Number3011063223-2024-00083
Device Sequence Number15230581
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)170824
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2017
Device Model NumberBEA25-80/I20-40
Device Lot Number1579972013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB: LOT # FS012216-34; VELA SUPRARENAL LOT: # 1402288028
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale